Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Consistently low body temperature, lack of energy. Taking atenolol, lexapro. Blood work normal. Causes for low temperature?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2685 Questions
I have been monitoring my body temperature over a few weeks, and have discovered that it is consistently low. Once as low as 94.2 ad once as high as 98.2. Except for the one time reading of 98.2, a morning on which I actually felt good, the highs have not been higher than one time reading of 97.00.

I have no energy, and feel vaguely unsteady.
Posted Fri, 4 May 2012 in General Health
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

Some of the commonest causes for low or variable body temperature in a person aged as you are as follows

Hypothyroidism caused by iodine deficiency
Endocrine dysfunction/hormone imbalance
Side effects of medications such as sedatives, tranquilizers, heart medication
Excessive calorie reduction
You live with excessive fear/stress/tension
Artificial sweeters, chemical additives in food
Sleep disorders, lack of sleep, disruption of circadian rhythms

The drugs like ones you are taking like
Atenolol, 50MG
Lexapro, 10 mg
Alprazolam .25 or
Fluticasone nasal sprays can induce such an temperature change.I would suggest you to get those medicines revised by your treating doctor.

Do get your Blood glucose levels and Thyroid profile done which will surely provide enough clue into the exact cause of the failed thermoregulation ( temperature maintenance ) in you.

Another very common cause for such a variable temperature recording would be excessive sweating , if you have noticed such sweating then usage of a antiperspirant can show you good results.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.


Above answer was peer-reviewed by
Follow-up: Consistently low body temperature, lack of energy. Taking atenolol, lexapro. Blood work normal. Causes for low temperature? 51 minutes later
I have been taking the same medications for a long time, and although my body temperature has been lower than average, I have never experienced what I am experiencing now. I don't just feel tired...I also feel "not quite in my body".
I sleep 9 hours at night plus a 2 hour nap, and still tired....yes, even while using my CPAP!

Blood work done 2 months ago showed up nothing too abnormal. My GP shrugs, not finding anything wrong. What should my next step be?
Answered by Dr. Raju A.T 1 hour later

Thanks for writing back.

I would ask you to consult a neurologist who after examination can come to a conclusion about the cause of disturbed thermoregulation in you.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor